Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 93, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 21, 2006, 6:26 PM EDT for Norfolk County, Plymouth County, Massachusetts. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2006, 6:26 PM EDT (22:26 UTC)
- Expired
- Jul 21, 2006, 7:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
Counties Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 6:45 PM EDT | TSTM WND DMG | Braintree, MA | WIRES DOWN AND ONE TREE DOWN ON WASHINGTON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 212226 SVRBOX MAC021-023-212330- /O.NEW.KBOX.SV.W.0093.060721T2226Z-060721T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 626 PM EDT FRI JUL 21 2006 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS THIS INCLUDES THE CITY OF WEYMOUTH NORTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS * UNTIL 730 PM EDT * AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MILTON AND QUINCY...AND WAS MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEYMOUTH BY 640 PM EDT... HINGHAM BY 645 PM EDT... COHASSET BY 700 PM EDT... NORWELL BY 705 PM EDT... SCITUATE BY 715 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4226 7104 4217 7110 4213 7068 4224 7075 $$ JWD
2 follow-up statements
000 WWUS51 KBOX 212242 SVSBOX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 641 PM EDT FRI JUL 21 2006 MAC021-023-212330- /O.CON.KBOX.SV.W.0093.000000T0000Z-060721T2330Z/ NORFOLK MA-PLYMOUTH MA- 641 PM EDT FRI JUL 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN PLYMOUTH AND EASTERN NORFOLK COUNTIES... AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRAINTREE AND QUINCY...NEAR THE INTERSECTION OF ROUTE 3 AND INTERSTATE 93...AND WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WEYMOUTH BY 650 PM EDT... HINGHAM BY 700 PM EDT... COHASSET BY 720 PM EDT... NORWELL BY 725 PM EDT... SCITUATE BY 730 PM EDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TORRENTIAL RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD BE ALERT FOR VERY LOW VISIBILITY AS THE STORM MOVES THROUGH. LAT...LON 4226 7104 4217 7110 4213 7068 4224 7075 $$ JWD
000
WWUS51 KBOX 212314
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
713 PM EDT FRI JUL 21 2006
MAC021-212323-
/O.CAN.KBOX.SV.W.0093.000000T0000Z-060721T2330Z/
NORFOLK MA-
713 PM EDT FRI JUL 21 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORFOLK COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT DOWNED WIRES AND ONE TREE IN BRAINTREE
HAS MOVED INTO PLYMOUTH COUNTY.
LAT...LON 4214 7074 4216 7092 4222 7090 4224 7093
4224 7084 4222 7085 4220 7082 4224 7076
4220 7071 4218 7073 4215 7069
$$
MAC023-212330-
/O.CON.KBOX.SV.W.0093.000000T0000Z-060721T2330Z/
PLYMOUTH MA-
713 PM EDT FRI JUL 21 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTH CENTRAL PLYMOUTH COUNTY...
AT 710 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR NORWELL...AND WAS MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SCITUATE BY 720 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4214 7074 4216 7092 4222 7090 4224 7093
4224 7084 4222 7085 4220 7082 4224 7076
4220 7071 4218 7073 4215 7069
$$
JWDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:10 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 21, 6:10 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 610 PM EDT FRI JUL 21 2006 .MESOSCALE UPDATE 5... THREAT FOR SCATTERED SEVERE STORMS CONTINUES NEXT 3 HOURS. STORMS REALLY LIT UP IN PAST HOUR AND ARE BECOMING ALIGNED ALONG ENTIRE LENGTH OF MASS PIKE AS INDIVIDUAL STORMS PULSE TO SEVERE LEVELS. ALREADY A FEW REPORTS OF HAIL AND ISOLATED WIND DAMAGE. THESE STORMS INCREASED IN COVERAGE AS OUTFLOW FROM EACH STORM INTERACTED...AND WE EXPECT A SLOW TRANSITION FROM ISOLATED SEVERE THREAT TO MORE OF A LOCALIZED FLASH FLOOD THREAT IN NEXT 3 HOURS. FARTHER S...OTHER STORM ENTERING HARTFORD COUNTY ALREADY PRODUCED QUARTER HAIL IN BRISTOL AND IS ALSO SHOWING SOME ROTATION. THIS STORM STRENGTHENED FROM A CELL MERGER AND THERE IS A LOW CHANCE IT COULD PRODUCE A TORNADO. THIS STORM CONTINUES TO FEED OFF MAX INSTABILITY IN THAT REGION...AND MAY PRESENT A SEVERE THREAT TO TOLLAND AND WINDHAM COUNTIES IN NEXT 2 HOURS. JWD && .SHORT TERM /TONIGHT THROUGH SATURDAY/... HIGH CAPES OF BETWEEN 1500 AND 3000 J/KG WILL CONTINUE TO PROMOTE THE POTENTIAL FOR A FEW ISOLATED SEVERE THUNDERSTORMS THIS EVENING... DESPITE WEAK WIND FIELDS AND POOR MID LEVEL LAPSE RATES. WITH DEWPOINTS OVER 70 DEGREES...THUNDERSTORMS THAT DEVELOPS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND ISOLATED POOR DRAINAGE STREET FLOODING. OTHERWISE...EXPECT THE ACTIVITY TO DIMINISH IN AREAL COVERAGE AND INTENSITY A FEW HOURS AFTER SUNSET. MUCH OF THE OVERNIGHT HOURS MAY SEE CONDITIONS TEMPORARILY DRY OUT WITH AREAS OF PATCHY FOG DEVELOPING...PARTICULARLY ON THE CAPE AND ISLANDS. OTHERWISE...MODELS SHOW UPPER LEVEL AND ASSOCIATED LOW PRESSURE SYSTEM LIFTING TO THE WEST OF OUR REGION ON SATURDAY. THIS SHOULD PROMOTE WIDESPREAD RAIN AND THUNDERSTORMS WHICH WILL OVERSPREAD THE REGION FROM SOUTH TO NORTH ON SATURDAY. SINCE THE ATMOSPHERE WILL BE JUICED LOCALLY HEAVY RAINFALL IS EXPECTED WITH THE ACTIVITY. AS FOR SEVERE WEATHER THREAT...NOT TOO EXCITED ABOUT IT RIGHT NOW SINCE WE WILL BE RELATIVELY WARM ALOFT AND AN ABUNDANCE OF CLOUD COVER SHOULD KEEP INSTABILITY SOMEWHAT IN CHECK. NONETHELESS...SOMETHING LATER SHIFTS WILL STILL HAVE TO CONSIDER. AS FOR THE HIGH SURF ADVISORY...SWELL FROM THE BERYL WAS DIMINISHING SO WILL LET THE ADVISORY EXPIRE ON TIME AT 6 PM. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... FAIRLY AMPLIFIED UPPER TROF FOR THIS TIME OF YEAR ACRS GT LAKES WITH RIGHT ENTRANCE REGION OF JET WILL WILL RESULT IN SFC LOW MOVING NE ACRS NYS AND CENTRAL AND NORTHERN NEW ENG SAT NGT. GFS HAS DEEPEST AND FASTEST SOLUTION BUT MAY BE HAVING FEEDBACK ISSUES SO A SLIGHTLY WEAKER AND SLOWER SOLUTION IS PREFERRED...CLOSER TO GFS/WRF BLEND AND GFS ENSEMBLE MEAN. HEAVY RAINFALL LIKELY ALONG AND LEFT OF THE TRACK OF THE LOW WHICH WOULD BE MAINLY N AND W OF SNE. HOWEVER...VERY TROPICAL ENVIRONMENT WILL ADVECT INTO SNE IN WARM SECTOR WITH PWATS NEAR 2.25 AND LLJ ACRS REGION SO THERE IS POTENTIAL FOR VERY HEAVY DOWNPOURS. AS A RESULT...WE CONTINUED LIKELY POPS FOR SAT NIGHT WITH CATEGORICAL NW ZONES CLOSEST TO LOW TRACK. WIDESPREAD RAINFALL IS NOT EXPECTED AS BEST LARGE SCALE FORCING SHOULD BE TO THE N AND W...BUT ISOLD HEAVY AMOUNTS ARE POSSIBLE IN VERY TROPICAL ENVIRONMENT WITH DECENT LOW LEVEL JET. SFC LOW MOVES NE OF REGION ON SUN WITH TRAILING CDFNT MOVING INTO FA. MODELS DIFFER ON TIMING OF CDFNT WHICH COULD HAVE A SIGNIFICANT IMPACT ON SEVERE WX POTENTIAL. WRF IS SLOWEST WITH FROPA AND WOULD BE FAVORABLE FOR SVR WX AS STG MID LEVEL WINDS MOVE INTO REGION. GFS IS FASTEST WITH FROPA WITH VERY LOW PROBABILITY OF SVR AS DEWPOINTS FALL LIMITING INSTABILITY. WE THINK GFS MAY BE A BIT TOO FAST AS UPPER TROF STILL TO THE WEST...AND UKMET/CMC GLOBAL AND MAJORITY OF GFS ENSEMBLES SUPPORT A SLOWER SOLUTION. SO WE WILL CONTINUE WITH CHC SHOWERS/TSTMS SUN WITH GREATEST CHC E ZONES. TIMING OF FNT WILL BE CRITICAL TO SEVERE POTENTIAL. DUE TO UNCERTAINTY...CONFIDENCE IS LOW BUT BEST CHC WOULD LIKELY BE ACRS E ZONES. WE DO EXPECT SOME SUNSHINE SUN AS DRY SLOT MOVES INTO REGION WHICH SHOULD ALLOW TEMPS TO REACH LOW/MID 80S AWAY FROM S COAST. FNT MOVES OFFSHORE SUN EVENING WITH CHC OF LINGERING RW/TRW ESPECIALLY E ZONES...THEN DRYING OVERNIGHT AS WEAK RIDGE BUILDS INTO REGION. MON AND TUE LOOK DRY AS SUBTROPICAL RIDGE BUILDS OVER WRN ATLC WHICH SHOULD KEEP CONVECTION N AND W OF FA. TEMPS AWAY FROM THE S COAST WILL WARM INTO MID 80S MON...PSBLY APPROACHING 90 IN THE INTERIOR TUE AS 850 TEMPS WARM TO +17...ALTHOUGH ECMWF KEEPS IT A LITTLE COOLER. 850 DEWPOINTS REMAIN LOW MON/TUE SO MIXING SHOULD KEEP HUMIDITY LEVELS MANAGEABLE. CONTINUED VERY WARM AND HUMID WED WITH CHC RW/TRW. THERE IS SOME UNCERTAINTY IN THE THU-FRI PERIOD REGARDING PSBL CDFNT DROPPING SWD ACRS NEW ENGLAND. 00Z ECMWF BROUGHT FNT SWD INTO REGION LATE THU/EARLY FRI BUT 12Z ECMWF NOW KEEPS IT TO THE N WITH VERY WARM/HUMID AIRMASS IN PLACE. GFS HINTS AT WEAKENING FNT INVOF SNE THU/FRI. WE WILL CARRY CHC POPS FOR THU/FRI BUT CONTINUED WARM/HUMID. && .AVIATION... MAINLY VFR CONDITIONS THIS EVENING EXCEPT LOCALLY IFR TO EVEN LIFR IN ISOLATED TO SCATTERED THUNDERSTORMS. OTHERWISE...PATCHY FOG AND AREAS OF LOW CLOUDS WILL DEVELOP TONIGHT AND THEY WILL BE MOST PREVELANT ON THE SOUTH COAST CAPE AND ISLANDS. && .MARINE... IN THE SHORT TERM...SOUTHWEST WINDS STRENTHEN ON SATURDAY BUT PROBABLY NOT AS MUCH AS THE GFS SUGGESTS WITH THE INVERSION OVER THE WATERS. NONETHELESS...EXPECTING SCA CONDITIONS OVER THE WATERS WITH 20 TO 25 KNOTS OF WIND AND SEAS BUILDING OVER THE SOUTHERN WATERS TO 7 OR 8 FEET BY SATURDAY AFTERNOON. THIS IS IS SEVERAL FEET UNDER WHAT THE WNA MODEL HAS FORECAST. LONG TERM...SW LLJ EXCEEDS 40 KTS SAT NIGHT INTO SUN SO WINDS SHOULD BE FAIRLY STRONG. WHILE WE WONT FULLY MIX THIS DOWN SOME GUSTS TO 30 KTS LIKELY SAT NIGHT INTO SUN AND SCA WILL EVENTUALLY BE NEEDED. SEAS WILL BE INCREASING OVER SOUTH COASTAL WATERS BUT NOT TO THE EXTENT THAT WNAWAVE GUIDANCE INDICATES WITH UP TO 14 FT SEAS NOTED OVER SOUTHERN WATERS. WE CUT THIS BACK AND CAPPED SEAS AT 9 FT OVER OUTER WATERS AND 7 FT OVER THE SOUNDS. WINDS WILL DIMINISH SUN NIGHT WITH LIGHT WINDS EXPECTED THRU REST OF THE PERIOD. HIGHER SEAS WILL LINGER INTO MON. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...HIGH SURF ADVISORY FOR MAZ020-022>024 UNTIL 6 PM FRIDAY. NH...NONE. RI...HIGH SURF ADVISORY FOR RIZ006>008 UNTIL 6 PM FRIDAY. MARINE...SMALL CRAFT ADVISORY FOR ANZ254-255 UNTIL 7 PM SATURDAY. && SHORT TERM...FRANK LONG TERM...KJC AVIATION...FRANK MARINE...FRANK/KJC
Hazardous weather outlook, Jul 21, 5:00 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 500 PM EDT FRI JUL 21 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-221000- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 500 PM EDT FRI JUL 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...MOST OF MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... RHODE ISLAND...AND THE MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT THE HIGH SURF ADVISORY FOR THE SOUTH COAST OF RHODE ISLAND AND MASSACHUSETTS WILL EXPIRE AT 6 PM. SCATTERED THUNDERSTORMS WILL AFFECT THE INTERIOR OF SOUTHERN NEW ENGLAND NORTHWEST OF BOSTON AND PROVIDENCE THROUGH THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A THREAT OF HEAVY RAINFALL ACROSS SOUTHERN NEW ENGLAND THIS WEEKEND AS A COLD FRONT STALLS ACROSS THE REGION THROUGH SATURDAY... THEN LOW PRESSURE MOVES ALONG THIS FRONT SATURDAY NIGHT. RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED AMOUNTS NEAR 4 INCHES ARE POSSIBLE THROUGH SATURDAY NIGHT. WIDESPREAD FLOODING IS NOT ANTICIPATED BUT LOCALIZED FLASH FLOODING OF SMALL RIVERS AND STREAMS WOULD BE POSSIBLE IF HEAVY RAIN REPEATEDLY MOVES OVER THE SAME AREAS. PLEASE REFER TO THE LATEST FLOOD POTENTIAL STATEMENT /KBOXESFBOX/ FOR MORE INFORMATION. THERE IS A LOW PROBABILITY OF SEVERE THUNDERSTORMS ON SUNDAY AS A COLD FRONT MOVES EAST ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. KJC
In the hours before
Special weather statement, Jul 21, 4:39 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 439 PM EDT FRI JUL 21 2006 MAZ004-012-212115- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 439 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM DEVELOPING NEAR WORCESTER... AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL AND WIND GUSTS TO 40 MPH NEAR WORCESTER AIRPORT...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... SHREWSBURY BY 450 PM EDT... NORTHBOROUGH BY 500 PM EDT... WESTBOROUGH BY 510 PM EDT... SOUTHBOROUGH BY 520 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON INTERSTATE 495 JUST NORTH OF THE MASS PIKE. JWD
Special weather statement, Jul 21, 5:16 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 516 PM EDT FRI JUL 21 2006 MAZ005-014-015-212200- CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- 516 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM IN MIDDLESEX COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE TORRENTIAL RAIN AND WIND GUSTS TO 40 MPH OVER WAYLAND...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... WALTHAM BY 530 PM EDT... CAMBRIDGE AND WATERTOWN BY 540 PM EDT... SOMERVILLE AND CHELSEA BY 550 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY...ESPECIALLY ON ROUTE 128 THROUGH WESTON...WALTHAM AND LINCOLN. JWD
Special weather statement, Jul 21, 5:20 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 520 PM EDT FRI JUL 21 2006 MAZ004-012-212200- NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 520 PM EDT FRI JUL 21 2006 ...ANOTHER STRONG THUNDERSTORM DEVELOPING NEAR WORCESTER AIRPORT... AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND TORRENTIAL RAIN NEAR WORCESTER AIRPORT...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... DOWNTOWN WORCESTER BY 530 PM EDT... SHREWSBURY BY 540 PM EDT... NORTHBOROUGH BY 550 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY. JWD
Special weather statement, Jul 21, 5:26 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 526 PM EDT FRI JUL 21 2006 CTZ002-212230- HARTFORD CT- 526 PM EDT FRI JUL 21 2006 AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH 3 MILES SOUTH OF BURLINGTON...OR ABOUT 3 MILES NORTH OF BRISTOL...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...FARMINGTON AND AVON BY 540 PM EDT... NEW BRITAIN BY 550 PM EDT...WEST HARTFORD AND NEWINGTON BY 600 PM EDT...WETHERSFIELD AND HARTFORD BY 610 PM EDT...GLASTONBURY AND EAST HARTFORD BY 620 PM EDT...MANCHESTER BY 630 PM EDT. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. FRANK
Special weather statement, Jul 21, 6:15 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 615 PM EDT FRI JUL 21 2006 MAZ006-007-212245- EASTERN ESSEX MA-WESTERN ESSEX MA- 615 PM EDT FRI JUL 21 2006 ...STRONG THUNDERSTORM APPROACHING CAPE ANN... AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH NEAR IPSWICH...MOVING EAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... ROCKPORT AND GLOUCESTER BY 640 PM EDT. IF YOU ARE OUTSIDE...GET TO A INSIDE WHEN THIS STORM APPROACHES. OUTDOOR ACTIVITIES SHOULD BE POSTPONED UNTIL THE STORM PASSES. DRIVERS SHOULD BE PREPARED FOR PONDING OF WATER ON ROADS AND BRIEFLY POOR VISIBILITY. JWD
Local storm report, Jul 21, 6:20 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
620 PM EDT FRI JUL 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG ASHLAND 42.25N 71.47W
07/21/2006 MIDDLESEX MA FIRE DEPT/RESCUE
LARGE TREES AND WIRES DOWN.
0544 PM HAIL LUDLOW 42.17N 72.48W
07/21/2006 M0.75 INCH HAMPDEN MA AMATEUR RADIO
0555 PM HAIL BRISTOL 41.68N 72.94W
07/21/2006 M1.00 INCH HARTFORD CT TRAINED SPOTTER
&&The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:09 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 36 min |
| Jul 21, 4:10 PM EDT | Special Marine Warning | BOX | 2 hr | |
| Jul 21, 5:33 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 72 min |
| Jul 21, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk | 56 min |
| Jul 21, 5:42 PM EDT | Severe Thunderstorm Warning | BOX | Suffolk | 33 min |
| Jul 21, 5:43 PM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 21, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 31 min |
| Jul 21, 6:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 80 min |
| Jul 21, 6:37 PM EDT | Special Marine Warning | BOX | 83 min | |
| Jul 21, 7:08 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 49 min |
| Jul 21, 7:19 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 41 min |
| Jul 21, 7:37 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 53 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.